Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 208, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Nov 9, 2000, 4:06 PM EST for Knox County, Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2000, 4:06 PM EST (21:06 UTC)
- Expired
- Nov 9, 2000, 4:45 PM EST
- In force
- 39 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Knox County, KY
The radar
The Knoxville radar (KMRX), 90 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 9, 3:00 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 092110 SVRJKL KYC065-109-121-173-197-092145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 406 PM EST THU NOV 9 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY POWELL COUNTY JACKSON COUNTY KNOX COUNTY ESTILL COUNTY * UNTIL 445 PM EST * AT 405 PM EST...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 13 MILES SOUTHWEST OF THREELINKS TO 23 MILES WEST OF CARPENTER...OR FROM 2 MILES SOUTHWEST OF MOUNT VERNON TO 6 MILES SOUTHEAST OF WHITLEY CITY...MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE... OVER ARDERY AT 415 PM EST. OVER ANNVILLE AT 425 PM EST. OVER ARTEMUS AT 435 PM EST. OVER BIMBLE AT 440 PM EST. A TORNADO WATCH IS IN EFFECT UNTIL 800 PM EST THIS EVENING. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS OVER 60 MPH. REPORT SEVERE WEATHER TO THE NEAREST L>AW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. SCHAUB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 2:35 PM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Nov 9, 2:35 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 235 PM EST THU NOV 9 2000 THE MODELS ARE VERY SIMILAR THIS RUN. EVEN THE MRF FROM LAST NIGHT VERIFIED WITH THE POSITION OF THE SHORT WAVE TROUGH OVER AR THIS MORNING. THAT SHORT WAVE IS FORECASTED TO BE OVER SOUTHERN IN THIS EVENING AND INTO NEW ENGLAND FRIDAY. AS THE SURFACE COLD FRONT EXITS FAR EASTERN KY LATER THIS EVENING...THUNDERSTORMS WILL END BUT SCATTERED SHOWERS SHOULD CONTINUE OVERNIGHT OVER MUCH OF EASTERN KY AHEAD OF A SECONDARY SURFACE TROUGH. TEMPERATURES WILL FALL OFF FAST INTO THE LOWER 40S BY DAYBREAK FRIDAY. SKIES SHOULD CLEAR EARLY FRIDAY BUT HIGH TEMPERATURES WILL ONLY REACH THE LOWER 50S AS COLD AIR MOVES IN FROM THE CENTRAL STATES. A SHORT WAVE RIDGE THAT BUILDS OVER THE LOWER MS VALLEY FRIDAY WILL MOVE OVER THE EASTERN STATES SATURDAY. THUS...SOME MODERATION IN TEMPERATURES WILL OCCUR SATURDAY AFTERNOON FOLLOWING COLD MORNING READINGS IN THE 30S. IN THE EXTENDED PERIOD...SUNDAY THROUGH TUESDAY...THE MRF MODEL SHOWS THAT A BLOCKING RIDGE OVER THE EASTERN PACIFIC FORCES ANOTHER CUTOFF LOW TO DEVELOP OVER THE NORTHERN ROCKIES...WHILE SHORT WAVE ENERGY EJECTS FROM THE SOUTHERN PLAINS TO THE GREAT LAKES REGION. THE NET EFFECT FOR EASTERN KY WILL BE A RETURN TO SEASONAL TEMPERATURES WITH A CHANCE OF SHOWERS TUESDAY AHEAD OF A COLD FRONT APPROACHING FROM THE UPPER MIDWEST. JKL 43/50 35/58 6000 LOZ 40/52 32/58 6000 WORK ZONES WILL BE OUT SOON UNDER SDFOZFJKL. .JKL...TORNADO WATCH FOR MUCH OF EASTERN KENTUCKY UNTIL 8 PM. SCHAUB
In the hours before
Special weather statement, Nov 9, 12:11 PM EST, 3 hours 55 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-092000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1211 PM EST THU NOV 9 2000 ...SEVERE THUNDERSTORMS POSSIBLE FOR MUCH OF EASTERN KENTUCKY LATER THIS AFTERNOON AND EVENING... A LINE OF STRONG THUNDERSTORMS AHEAD OF A COLD FRONT IN WESTERN KENTUCKY WILL MOVE EAST AT 30 TO 40 MILES PER HOUR. THE LINE OF STORMS IS EXPECTED TO EXTEND FROM NORTH CENTRAL KENTUCKY SOUTH TO THE SOMERSET AREA BETWEEN 4 PM AND 6 PM...AND THEN CONTINUE EAST DURING THE EARLY EVENING. DUE TO STRONG WINDS THAT CHANGE DIRECTION WITH HEIGHT... THE MAIN SEVERE WEATHER THREATS ARE TORNADOES AND DAMAGING WINDS. SKYWARN SPOTTERS ARE ASKED TO KEEP INFORMED OF THE WEATHER SITUATION...AND BE PREPARED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. STAY AWARE OF WEATHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR UPDATES. SCHAUB
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 3:05 PM EST | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 25 min |
| Nov 9, 3:30 PM EST | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 30 min |
| Nov 9, 3:50 PM EST | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 40 min |
| Nov 9, 3:50 PM EST | Severe Thunderstorm Warning | JKL | Laurel, Whitley | 40 min |
| Nov 9, 3:50 PM EST | Severe Thunderstorm Warning | JKL | Rockcastle | 40 min |
| Nov 9, 4:06 PM EST | Severe Thunderstorm Warning | JKL | Estill, Montgomery, Powell | 39 min |
| Nov 9, 4:06 PM EST | Severe Thunderstorm Warning | JKL | Jackson | 39 min |
| Nov 9, 4:32 PM EST | Severe Thunderstorm Warning | JKL | Laurel, Whitley | 13 min |
| Nov 9, 4:40 PM EST | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox | 50 min |
| Nov 9, 4:40 PM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee | 50 min |
| Nov 9, 4:40 PM EST | Severe Thunderstorm Warning | JKL | Lee, Wolfe | 50 min |
| Nov 9, 4:40 PM EST | Severe Thunderstorm Warning | JKL | Owsley | 50 min |
| Nov 9, 4:56 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Perry | 64 min |
| Nov 9, 4:56 PM EST | Severe Thunderstorm Warning | JKL | Harlan, Leslie | 64 min |
| Nov 9, 5:03 PM EST | Severe Thunderstorm Warning | JKL | Morgan, Rowan | 42 min |
| Nov 9, 5:12 PM EST | Severe Thunderstorm Warning | JKL | Elliott | 48 min |
| Nov 9, 5:12 PM EST | Severe Thunderstorm Warning | JKL | Letcher | 63 min |
| Nov 9, 5:30 PM EST | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin | 60 min |
| Nov 9, 5:30 PM EST | Severe Thunderstorm Warning | JKL | Pike | 60 min |
| Nov 9, 6:14 PM EST | Severe Thunderstorm Warning | JKL | Harlan, Letcher | 31 min |
| Nov 9, 6:23 PM EST | Severe Thunderstorm Warning | JKL | Martin, Pike | 52 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.